A common extension of Arhangel'skii's Theorem and the Hajnal-Juhasz inequality

Santi Domenico Spadaro, Santi Spadaro, Angelo Bella

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)


We present a bound for the weak Lindelöf number of the Gδ-modification of a Hausdorff space which implies various known cardinal inequalities, including the following two fundamental results in the theory of cardinal invariants in topology: |X|≤2^{L(X)χ(X)} (Arhangel'skii) and |X|≤2^{c(X)χ(X)} (Hajnal-Juhasz). This solves a question that goes back to Bell, Ginsburg and Woods and is mentioned in Hodel's survey on Arhangel'skii's Theorem. In contrast to previous attempts we do not need any separation axiom beyond T2.
Original languageEnglish
Pages (from-to)197-203
Number of pages7
JournalCanadian Mathematical Bulletin
Publication statusPublished - 2020

All Science Journal Classification (ASJC) codes

  • General Mathematics

Cite this